MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H180J
Medical Device Problem Codes Poor Quality Image (1408); Microbial Contamination of Device (2303); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that, during reprocessing, the gastrointestinal videoscope tested positive for 23 colony forming units (cfus) of 200 microlitres bacteria or fungi, 11 cfu of 200 microlitres stenotrophomonas maltophilia, and 12 cfu of 200 microlitres ochrobactrum intermedium.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
Updated information added to d9, e4, h2, h3, h6, h8 and h11.This report is being supplemented to provide additional information based on the results of third-party testing, the device evaluation, and the complaint investigation.Despite good faith efforts being made, the cleaning disinfection and sterilization (cds) information could not be obtained.Olympus provided the following results of the culture test, performed at the third-party labs: sampling date: (b)(6) 2026 sampling from: air/water channel cfu: 1 cfu/endoscope bacterial identification: paenibacillus sp sampling date: (b)(6) 2026 sampling from: auxiliary channel cfu: <1 cfu/endoscope bacterial identification: n/a sampling date: (b)(6) 2026 sampling from: instrument channel cfu: 5 cfu/endoscope bacterial identification: psychrobacillus sp, paenibacillus sp sampling date: (b)(6) 2026 sampling from: suction channel cfu: 21 cfu/endoscope bacterial identification: bacillus species sampling date: (b)(6) 2026 sampling from: air/water channel cfu: <1 cfu/endoscope bacterial identification: n/a sampling date: (b)(6) 2026 sampling from: auxiliary channel cfu: <1 cfu/endoscope bacterial identification: n/a sampling date: (b)(6) 2026 sampling from: instrument channel cfu: 5 cfu/endoscope bacterial identification: peribacillus simplex sampling date: (b)(6) 2026 sampling from: suction channel cfu: 14 cfu/endoscope bacterial identification: kocuria sp, paenibacillus sp, peribacillus simplex, rossellomorea sp the device was evaluated, and the following reportable malfunctions were identified during the device evaluation: due to corrosion on the electrical connector, a noisy image occurred, and due to dirt on the light guide rod, illumination was poor.Based on the results of the investigation, olympus confirmed foreign material was present within the device, but the type of material cannot be identified.However, the following likely led to the malfunction: the foreign material was possibly not removed completely if the reprocessing steps were not conducted properly.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported event could not be confirmed, and a root cause could not be determined.Growth of microorganisms was reported through culture testing by the user after reprocessing.However, when olympus culture was tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24604676
Report Number9610595-2026-21366
Device Sequence Number8895205
Product Code FDS
UDI-Device Identifier04953170307539
UDI-Public04953170307539
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-H180J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown